PDF Zotero Mendeley EndNote BibTex Cite

A case of secondary intracranial hypertension resulted from isotretinoin use

Year 2014, Volume 53, Issue 4, 215 - 217, 01.12.2014
https://doi.org/10.19161/etd.344091

Abstract

Idiopathic intracranial hypertension (IH) is characterized by headache and visual disturbance without any identified secondary cause. When potential contributing causes are detected, it is better that the term secondary IH be adopted. Presented below is a case of secondary IH caused by retinoids in which reversal to a great degree was observed a few weeks after cessation of the drug and with proper treatment. A twenty year old female patient was admitted with headache, nausea and blurred vision. She had been on isotretinoin therapy for six months prior to her admission. Although she stopped retinoid use and was started with low dose acetazolamide at an outside institution several days before, she did not show any improvement. On admission she had a CSF pressure of 81cm H2O and near total concentric contraction of both visual fields. With serial lumbar punctures and higher dose acetazolamide, her symptoms began to improve within several days. Her visual fields improved to a great degree at discharge. Tetracyclines, steroids and retinoids are relatively frequently used in dermatological practice. Secondary IH should be kept in mind when using these drugs particularly in young female patients for they already have a susceptibility to develop this condition.

İzotretinoin kullanımına bağlı gelişen sekonder intrakraniyal hipertansiyon olgusu

Year 2014, Volume 53, Issue 4, 215 - 217, 01.12.2014
https://doi.org/10.19161/etd.344091

Abstract

İdiyopatik intrakraniyal hipertansiyon (İH) sekonder bir neden belirlenmeksizin ortaya çıkan baş ağrısı ve görme bozukluğu olarak tanımlanır. Buna yol açan potansiyel nedenler saptanmışsa sekonder İH teriminin kullanılması daha uygundur. Sunulan olguda retinoid kullanımına bağlı sekonder İH gelişmiş, ilacın kesilmesi ve uygun tedavi ile birkaç hafta sonra büyük oranda düzelme gözlenmiştir. Yirmi yaşında kadın hasta baş ağrısı, bulantı ve bulanık görme yakınmalarıyla başvurdu. Başvurudan önceki altı ay boyunca izotretinoin tedavisi almaktaydı. Birkaç gün önce bir dış merkezde retinoid tedavisi bırakılarak düşük doz asetazolamid başlanmasına rağmen hiç düzelme olmamıştı. Başvurduğunda BOS basıncı 81cm H2O idi ve her iki görme alanında tama yakın konsantrik daralma vardı. Tekrarlayan lomber ponksiyonlar ve daha yüksek doz asetazolamid ile günler içinde semptomları düzeldi. Taburcu olduğunda görme alanları büyük oranda düzelmişti. Tetrasiklin, steroid ve retinoidler dermatoloji pratiğinde nispeten sık kullanılırlar. Bu ilaçların özellikle genç kadın hastalarda kullanımı sırasında sekonder İH zaten yatkınlık taşımaları nedeniyle akılda tutulmalıdır.

Details

Other ID JA35TC77EC
Journal Section Case Reports
Authors

Apaydın Doğan E This is me


Ruyar E This is me


Genç E This is me


Demir O This is me

Publication Date December 1, 2014
Application Date December 1, 2014
Acceptance Date
Published in Issue Year 2014, Volume 53, Issue 4

Cite

Vancouver E A. D. , E R. , E G. , O D. İzotretinoin kullanımına bağlı gelişen sekonder intrakraniyal hipertansiyon olgusu. Ege Tıp Dergisi. 2014; 53(4): 215-217.